Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 56, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 26, 2005, 5:33 PM EDT for Eaton County, Michigan. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2005, 5:33 PM EDT (21:33 UTC)
- Expired
- Jun 26, 2005, 6:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Eaton County, MI
The radar
The Grand Rapids radar (KGRR), 72 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:50 PM EDT | TSTM WND DMG | Eaton Rapids, MI | NUMEROUS LIMBS AND POWER LINES DOWN IN THE CITY OF EATON RAPIDS, SOME ACROSS ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 262133 SVRGRR MIC045-262230- /O.NEW.KGRR.SV.W.0056.050626T2133Z-050626T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 533 PM EDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EATON COUNTY IN SOUTH CENTRAL MICHIGAN * UNTIL 630 PM EDT * AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CHARLOTTE...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EATON RAPIDS AND POTTERVILLE AROUND 555 PM EDT WEST WINDSOR AROUND 610 PM EDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 4248 8499 4245 8465 4261 8462 4272 8478 $$ 93
2 follow-up statements
000 WWUS53 KGRR 262159 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 559 PM EDT SUN JUN 26 2005 MIC045-262230- /O.CON.KGRR.SV.W.0056.000000T0000Z-050626T2230Z/ EATON MI- 559 PM EDT SUN JUN 26 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EATON COUNTY UNTIL 630 PM EDT... AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EATON RAPIDS...AND MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GRESHAM BY 610 PM EDT POTTERVILLE BY 615 PM EDT DIMONDALE...WEST WINDSOR AND NEEDMORE BY 625 PM EDT MILLETT...DELTA CENTER AND ONEIDA CENTER BY 630 PM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GRAND RAPIDS. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 4244 8504 4244 8462 4272 8462 4272 8486 $$ DUKE
000 WWUS53 KGRR 262227 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 627 PM EDT SUN JUN 26 2005 MIC045-262236- /O.EXP.KGRR.SV.W.0056.000000T0000Z-050626T2230Z/ EATON MI- 627 PM EDT SUN JUN 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EATON COUNTY HAS BEEN ALLOWED TO EXPIRE... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4244 8504 4244 8462 4272 8462 4272 8486 $$ DUKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:30 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 26, 3:30 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 PM EDT SUN JUN 26 2005 .SHORT TERM.. THE FORECAST CHALLENGE DEALS WITH THE NEED FOR A HEAT ADVISORY. THE WARM FRONT CURRENTLY ACROSS SOUTHWEST LOWER MICHIGAN LIFTS NORTHWARD THROUGH TONIGHT...PLACING THE ENTIRE REGION IN THE WARM SECTOR FOR MONDAY. FORECAST SOUNDINGS SUPPORT HIGHS IN THE 90 TO 95 DEGREE RANGE FOR MOST LOCATIONS. I NOTICED THAT WITH THE MIXING THIS AFTERNOON DEWPOINTS UPSTREAM SOUTH OF INTERSTATE 94 DROPPED OFF DURING THE EARLY AFTERNOON...WITH MANY AREAS... SHOWING VALUES IN THE UPPER 60S. I WOULD BE LEANING TOWARD AN ADVISORY IF DEWPOINTS WERE HOLDING AROUND 70 OR HIGHER. SO WILL HOLD OFF ON AN ADVISORY FOR NOW. WILL MENTION HEAT INDICES IN THE UPPER 90S. OTHERWISE SCATTERED THUNDERSTORMS WILL LINGER THIS EVENING...BUT THEY SHOULD WEAKEN AS WE LOSE THE HEATING. ISOLATED PULSE SEVERE STORMS POSSIBLE WITH WIND GUSTS THE PRIMARY THREAT. NOTICED LWA WITH A WEST WIND GUSTING TO 18 MPH BEHIND THE LAKE BREEZE. WILL KEEP A CHANCE PROBABILITIES GOING. WILL KEEP IT DRY FOR MON AM...THEN ALLOW FOR AFTERNOON CONVECTION AGAIN. THE LAKE BREEZE WILL THE THE PRIMARY TRIGGER. SUSPECT TUE WILL BE A WETTER DAY. ONE SHORTWAVE IS PULLING IN FROM THE WEST AND ANOTHER FROM THE SOUTH. IT WILL BE A WARM AND UNSTABLE ENVIRONMENT...PRECIPITABLE WATER VALUES UP AROUND 1.75 INCHES AND LIFTED INDEX VALUES NEAR -5...SO NOT MUCH LIFT WILL BE NEEDED. TEMPERATURES WILL BE SEVERAL DEGREES LOWER DUE TO MID LEVEL MOISTURE FROM THE SOUTHERN SYSTEM. I DID INCREASE THE PROBABILITIES UP TO 50 PERCENT FOR MOST LOCATIONS. NO MAJOR CHANGES TO THE EXTENDED FORECAST AS WELL. RECENT RUNS WERE SIMILAR TO PREVIOUS RUNS. .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && MJS
Hazardous weather outlook, Jun 26, 12:40 PM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1240 PM EDT SUN JUN 26 2005 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-270930- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- GRAND HAVEN TO WHITEHALL-HOLLAND TO GRAND HAVEN- PENTWATER TO MANISTEE-SOUTH HAVEN TO HOLLAND- ST JOSEPH TO SOUTH HAVEN-WHITEHALL TO PENTWATER- 1240 PM EDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS SOUTHWEST LOWER MICHIGAN. A LAKE BREEZE MAY FOCUS THE THUNDERSTORM DEVELOPMENT BETWEEN ROUTE-31 AND US-131. ONCE DEVELOPED THESE STORMS WILL TRACK SLOWLY NORTHEAST. ANY THUNDERSTORM THAT DOES FORM WILL CONTAIN CLOUD TO GROUND LIGHTNING STRIKES. STRONGER THUNDERSTORMS COULD CONTAIN WINDS TO 40 MPH AND PEA SIZE HAIL. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...WITH BRIEF WIND GUSTS TO 60 MPH POSSIBLE. DUE TO THEIR SLOW MOVEMENT...LOCAL FLOODING OF STREETS IN URBAN AREAS IS ALSO POSSIBLE AS IS SMALL CREEK OVERFLOWS. OVERNIGHT...A SURGE OF WARMER AIR FROM THE SOUTHWEST WILL RESULT IN ADDITIONAL THUNDERSTORMS MOVING ON SHORE FROM LAKE MICHIGAN AFTER MIDNIGHT. ONCE THERE THEY WILL MOVE NORTHEAST REACHING THE LANSING TO MOUNT PLEASANT AREA BY SUNRISE. THESE STORMS SHOULD NOT BE SEVERE BUT ONCE AGAIN COULD PRODUCE LOCALLY VERY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. HEAT INDEX VALUES WILL REACH INTO THE MID TO UPPER 90S AWAY FROM THE LAKE SHORE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY. FOR MONDAY THROUGH WEDNESDAY...ANY SEVERE WEATHER IS EXPECTED TO REMAIN ISOLATED. LOCALLY HEAVY RAINFALL IS THE BIGGEST HAZARD. THE THUNDERSTORMS ON THURSDAY WILL BE ASSOCIATED WITH AN UNSEASONABLY STRONG COLD FRONT MOVING THROUGH WEST MICHIGAN. IF THE FRONT COMES THROUGH DURING THE AFTERNOON ON THURSDAY THERE IS A GOOD CHANCE STRONG TO SEVERE THUNDERSTORMS WILL RESULT. WE WILL CONTINUE TO MONITOR THIS EVENT AS IT GETS CLOSER IN TIME. ON BOTH MONDAY AND WEDNESDAY HIGH TEMPERATURES COULD REACH THE MID 90S IN MANY AREAS OF SOUTHWEST MICHIGAN. HEAT INDEX VALUES COULD WELL APPROACH 100F BY MID AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY SELF ACTIVATE IF A LOCALLY SEVERE STORM DEVELOPS IN THEIR AREA THIS AFTERNOON THROUGH WEDNESDAY. SPOTTER ACTIVATION MAY BE NEEDED THURSDAY. WDM MJS
In the hours before
Local storm report, Jun 26, 4:01 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
401 PM EDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG CHESHIRE CENTER 42.45N 85.93W
06/26/2005 ALLEGAN MI TRAINED SPOTTER
POWER LINES DOWNS...OUTAGE IN CHESHIRE
0322 PM TSTM WND DMG 6 SE ALLEGAN 42.47N 85.76W
06/26/2005 ALLEGAN MI TRAINED SPOTTER
3 TREES DOWN.
0337 PM TSTM WND DMG 3 NE CHESHIRE CENTER 42.48N 85.89W
06/26/2005 ALLEGAN MI TRAINED SPOTTER
3 INCH LIMBS DOWN
&&
GEOLocal storm report, Jun 26, 4:31 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
431 PM EDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG KENDALL 42.36N 85.81W
06/26/2005 VAN BUREN MI LAW ENFORCEMENT
MULTIPLE TREES DOWN
&&
GEOLocal storm report, Jun 26, 4:33 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
433 PM EDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG ORANGEVILLE 42.55N 85.52W
06/26/2005 BARRY MI PUBLIC
TREES DOWN OVER ROAD. KEELER AND MARSH.
&&
GEOLocal storm report, Jun 26, 5:06 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
506 PM EDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 7 SW MARSHALL 42.19N 85.06W
06/26/2005 CALHOUN MI LAW ENFORCEMENT
12 INCH DIAMETER TREE ACROSS ROAD IN FREDONIA TWP.
&&
GEOLocal storm report, Jun 26, 5:23 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
523 PM EDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG BURLINGTON 42.10N 85.08W
06/26/2005 CALHOUN MI LAW ENFORCEMENT
POLE DOWN ON TRANSFORMER. 10 MILE ROAD IN BURLINGTON.
0510 PM TSTM WND DMG BURLINGTON 42.10N 85.08W
06/26/2005 CALHOUN MI LAW ENFORCEMENT
12 TO 15 INCH TREES DOWN. M60 NEAR BURLINGTON.
&&
GEOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:10 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 55 min |
| Jun 26, 2:34 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 41 min |
| Jun 26, 3:01 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 68 min |
| Jun 26, 3:15 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 62 min |
| Jun 26, 4:25 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 68 min |
| Jun 26, 5:57 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 63 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.